Alert archive / Florida / Coastal Flood Statements in 2020
Coastal Flood Statement 14, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Oct 15, 2020, 5:17 AM EDT for Monroe County, Florida. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2020, 5:17 AM EDT (09:17 UTC)
- Expired
- Oct 18, 2020, 6:00 PM EDT
- In force
- 4 days
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 9.3 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 373 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
312 WHUS42 KKEY 150917 CFWKEY Coastal Hazard Message National Weather Service Key West FL 517 AM EDT Thu Oct 15 2020 FLZ076>078-152200- /O.NEW.KKEY.CF.S.0014.201015T0917Z-201015T2200Z/ Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- 517 AM EDT Thu Oct 15 2020 * WHAT...Minor saltwater flooding expected. * WHERE...Florida Keys. * WHEN...From 5 AM EDT this morning through today. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...Minor saltwater flooding will be most pronounced during high tides. High tides in the Lower Keys will occur this morning and this evening. In the Middle and Upper Keys, high tides will occur today around midday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
7 follow-up statements
475 WHUS42 KKEY 151822 CFWKEY Coastal Hazard Message National Weather Service Key West FL 222 PM EDT Thu Oct 15 2020 FLZ076>078-152200- /O.CON.KKEY.CF.S.0014.000000T0000Z-201015T2200Z/ Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- 222 PM EDT Thu Oct 15 2020 * WHAT...Minor saltwater flooding expected. * WHERE...Florida Keys. * WHEN...Through Friday morning. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...Across the Middle and Upper Keys, minor saltwater flooding will be most pronounced around the time of the higher high tide. For the Upper Keys, little if any relief is expected at low tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
178 WHUS42 KKEY 152149 CFWKEY Coastal Hazard Message National Weather Service Key West FL 549 PM EDT Thu Oct 15 2020 FLZ076>078-161000- /O.EXT.KKEY.CF.S.0014.000000T0000Z-201016T1000Z/ Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- 549 PM EDT Thu Oct 15 2020 * WHAT...Minor saltwater flooding expected to continue for the next week. * WHERE...Across the Florida Keys. * WHEN...Especially at the times of high tide. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...Across the Middle and Upper Keys, minor saltwater flooding will be most pronounced around the time of high tide. For the Bayside communities of the Upper Keys, water levels will tend to stay high, with little to no relief at low tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive or rush through flooded roadways. Boaters should lower biminis and antennae, and approach fixed bridges at the safest navigable speed, noting that clearance beneath bridges will be reduced. && $$ CLR
169 WHUS42 KKEY 160952 CFWKEY Coastal Hazard Message National Weather Service Key West FL 552 AM EDT Fri Oct 16 2020 FLZ076>078-162100- /O.EXT.KKEY.CF.S.0014.000000T0000Z-201016T2100Z/ Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- 552 AM EDT Fri Oct 16 2020 * WHAT...Minor saltwater flooding expected to continue for the next week. * WHERE...Across the Florida Keys. * WHEN...Especially at the times of high tide. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...Across the Middle and Upper Keys, minor saltwater flooding will be most pronounced around the time of high tide. For the Bayside communities of the Upper Keys, water levels will tend to stay high, with little to no relief at low tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive or rush through flooded roadways. Boaters should lower biminis and antennae, and approach fixed bridges at the safest navigable speed, noting that clearance beneath bridges will be reduced. && $$
848 WHUS42 KKEY 162051 CFWKEY Coastal Hazard Message National Weather Service Key West FL 451 PM EDT Fri Oct 16 2020 FLZ076>078-171000- /O.EXT.KKEY.CF.S.0014.000000T0000Z-201017T1000Z/ Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- 451 PM EDT Fri Oct 16 2020 * WHAT...Minor saltwater flooding expected to continue for the next week. * WHERE...Across the Florida Keys. * WHEN...Especially at the times of high tide. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...Across the Middle and Upper Keys, minor saltwater flooding will be most pronounced around the times of high tide. For the Bayside communities of the Upper Keys, water levels will tend to stay high, with little to no relief at low tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive or rush through flooded roadways. Boaters should lower biminis and antennae, and approach fixed bridges at the safest navigable speed, noting that clearance beneath bridges will be reduced. && $$ CLR
225 WHUS42 KKEY 170811 CFWKEY Coastal Hazard Message National Weather Service Key West FL 411 AM EDT Sat Oct 17 2020 FLZ076-172100- /O.CAN.KKEY.CF.S.0014.000000T0000Z-201017T1000Z/ /O.NEW.KKEY.CF.Y.0003.201017T0811Z-201017T2100Z/ Monroe Upper Keys- 411 AM EDT Sat Oct 17 2020 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL THIS AFTERNOON... * WHAT...Saltwater flooding. * WHERE...Upper Florida Keys. * WHEN...Until this afternoon. * IMPACTS...Saltwater flooding of low elevation streets and lots is expected. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...Saltwater flooding will be most pronounced around the times of high tide, which will occur this morning. Water levels will tend to stay high, with little to no relief at low tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive or rush through flooded roadways. Boaters should lower biminis and antennae, and approach fixed bridges at the safest navigable speed, noting that clearance beneath bridges will be reduced. Take the necessary actions to protect flood-prone property. && $$ FLZ077-078-172100- /O.EXT.KKEY.CF.S.0014.000000T0000Z-201017T2100Z/ Monroe Middle Keys-Monroe Lower Keys- 411 AM EDT Sat Oct 17 2020 * WHAT...Minor saltwater flooding expected to continue for the next week. * WHERE...Across the Lower and Middle Keys. * WHEN...Especially at the times of high tide. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...Minor saltwater flooding will be most pronounced around the times of high tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive or rush through flooded roadways. Boaters should lower biminis and antennae, and approach fixed bridges at the safest navigable speed, noting that clearance beneath bridges will be reduced. && $$
926 WHUS42 KKEY 172036 CFWKEY Coastal Hazard Message National Weather Service Key West FL 436 PM EDT Sat Oct 17 2020 FLZ076-181000- /O.EXT.KKEY.CF.Y.0003.000000T0000Z-201018T1000Z/ Monroe Upper Keys- 436 PM EDT Sat Oct 17 2020 ...COASTAL FLOOD ADVISORY IN EFFECT... * WHAT...Saltwater flooding expected to continue for the next week. * WHERE...Upper Florida Keys. * WHEN...Especially at the times of high tide, although there will be little to no relief at low tide. * IMPACTS...Saltwater flooding of low elevation streets and lots is expected. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. Boaters should lower biminis and antennae, and approach fixed bridges at the safest navigable speed, noting that clearance beneath bridges will be reduced. && $$ FLZ077-078-181000- /O.EXT.KKEY.CF.S.0014.000000T0000Z-201018T1000Z/ Monroe Middle Keys-Monroe Lower Keys- 436 PM EDT Sat Oct 17 2020 * WHAT...Minor saltwater flooding expected to continue for the next week. * WHERE...Across the Lower and Middle Keys. * WHEN...Especially at the times of high tide. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive or rush through flooded roadways. Boaters should lower biminis and antennae, and approach fixed bridges at the safest navigable speed, noting that clearance beneath bridges will be reduced. && $$ CLR
473 WHUS42 KKEY 180958 CFWKEY Coastal Hazard Message National Weather Service Key West FL 558 AM EDT Sun Oct 18 2020 FLZ076-181800- /O.EXT.KKEY.CF.Y.0003.000000T0000Z-201018T2200Z/ Monroe Upper Keys- 558 AM EDT Sun Oct 18 2020 ...COASTAL FLOOD ADVISORY IN EFFECT... * WHAT...Saltwater flooding expected to continue for the next week. * WHERE...Upper Florida Keys. * WHEN...Especially at the times of high tide, although there will be little to no relief at low tide. * IMPACTS...Saltwater flooding of low elevation streets and lots is expected. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. Boaters should lower biminis and antennae, and approach fixed bridges at the safest navigable speed, noting that clearance beneath bridges will be reduced. && $$ FLZ077-078-181800- /O.EXT.KKEY.CF.S.0014.000000T0000Z-201018T2200Z/ Monroe Middle Keys-Monroe Lower Keys- 558 AM EDT Sun Oct 18 2020 * WHAT...Minor saltwater flooding expected to continue for the next week. * WHERE...Across the Lower and Middle Keys. * WHEN...Especially at the times of high tide. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive or rush through flooded roadways. Boaters should lower biminis and antennae, and approach fixed bridges at the safest navigable speed, noting that clearance beneath bridges will be reduced. && $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Oct 14, 10:48 PM EDT, 6 hours 29 minutes earlier.
Area forecast discussion, Oct 14, 10:48 PM EDT, 6 hours 29 minutes before
Area Forecast Discussion National Weather Service Key West FL 1048 PM EDT Wed Oct 14 2020 .DISCUSSION... Currently - A pressure ridge extending along the Atlantic Coast and into the Gulf of Mexico is responsible for gentle to moderate northeast to east breezes across the Keys and surrounding waters. Considerable dry air is in place aloft due to ridging over Florida. There is also a hint of some lower level inhibition. As a result, there has only been isolated shower activity across the forecast area this evening. Short Term Update - The high cell near the Carolina Coast will slide northeastward through the overnight period. However, it will continue to hold a ridge axis into the Gulf of Mexico. This will keep winds across the Keys mostly gentle out of the northeast to east. Meanwhile, the steering flow is expected to shift more east to east southeast and will tap into increased moisture. This should allow for the eventual development of isolated to scattered convective activity. Will maintain the low chance showers through the overnight. Expect temperatures to settle near to slightly above 80 degrees with dew point temperatures in the mid 70s. && .MARINE... A ridge extending from the Atlantic coast into the Gulf of Mexico will maintain gentle to moderate northeast to east breezes across Keys waters through the overnight period. No significant changes made in the evening update. && .AVIATION... VFR conditions expected at the terminals. With that said, there will be a chance for a spell or two of sub VFR conditions due to expected development of isolated to scattered showers across the area. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...11 Aviation/Nowcasts....11 Data Acquisition.....Williams Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Oct 14, 5:18 AM EDT, 23 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 518 AM EDT Wed Oct 14 2020 FLZ076>078-GMZ031>035-042>044-052>055-072>075-150930- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 518 AM EDT Wed Oct 14 2020 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected along the Florida Keys and the surrounding coastal waters today. For tonight, isolated thunderstorms are expected on the Straits of Florida. The primary thunderstorm hazard will be cloud to water lightning strikes. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Isolated thunderstorms are possible along the Florida Keys and the surrounding coastal waters through the period. The primary thunderstorm hazard will be cloud to surface lightning strikes. In addition, by the end of this week and weekend, minor saltwater flooding of low-lying lots and roads will likely require a Coastal Flood Statement and or a Coastal Flood Advisory along the Florida Keys. Lastly, a Small Craft Should Exercise Caution and or Small Craft Advisory may be required for portions of our marine district this weekend and early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. APA
Nearby
Coastal Flood Statements in Florida, 2020Every coastal flood statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.